MAUDE Adverse Event Report: COVIDIEN PED-TBE 6FR;20IN WGT W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN PED-TBE 6FR;20IN WGT W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884730741
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that progress was made when advancing the probe but when trying to remove the guide wire it got stuck and would not come out.It burst in half which required removal and the passage of a new probe.There were no injuries to the patient.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The device history record review showed during the production process, all acceptance criteria inspections were within acceptable limits per established sampling levels.During the investigation, a review through the manufacturing process was conducted.In general, all process and controls were found properly followed, including sub-assemblies, finished product assembly and packaging.There were no abnormal conditions found that could trigger the reported condition.One decontaminated sample with reported lot number was received for the analysis.Upon sample evaluation, the reported condition is not confirmed.The hydromer was activated and the stylet could be removed from the tube.The product worked properly, and no issues were found.The most likely root cause indicates that this issue could have occurred due to inadequate use of the procedure if the instructions of use are not followed.A failure to activate the hydromer makes difficult to remove the stylet from the feeding tube.Please refer to the instruction for use (ifu) directions for the proper procedure for insertion of the feed tube and extraction of the stylet for stylet placement; ¿using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating¿.No action plan is deemed required at this time, since the reported condition is identified as product misuse by the user.The current process is running according to product specifications, meeting all quality acceptance criteria.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
PED-TBE 6FR;20IN WGT W/STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11078748
Report Number9612030-2020-02731
Device Sequence Number3261000
Product Code KNT
UDI-Device Identifier30884521009619
UDI-Public30884521009619
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884730741
Device Catalogue Number8884730741
Device Lot Number1812284464
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date03/18/2021
Patient Sequence Number1
Patient Age5 MO